Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 260, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2006, 5:42 PM CDT for Atascosa County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 5:42 PM CDT (22:42 UTC)
- Expired
- May 29, 2006, 6:18 PM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 109 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3081 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 292242 SVREWX TXC013-292345- /O.NEW.KEWX.SV.W.0260.060529T2242Z-060529T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS THIS INCLUDES THE CITIES OF...JOURDANTON...CHRISTINE...CAMPBELLTON * UNTIL 645 PM CDT * AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF CAMPBELLTON...AND MOVING NORTH AT 5 MPH. LAT...LON 2868 9850 2868 9829 2893 9826 2899 9866 $$
2 follow-up statements
000 WWUS54 KEWX 292250 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 PM CDT MON MAY 29 2006 TXC013-292345- /O.CON.KEWX.SV.W.0260.000000T0000Z-060529T2345Z/ ATASCOSA TX- 550 PM CDT MON MAY 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR ATASCOSA COUNTY... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORM WERE LOCATED NEAR CHRISTINE AND 5 MILES WEST OF JOURDANTON. THESE STORM WERE NEARLY STATIONARY. LAT...LON 2868 9850 2868 9829 2893 9826 2899 9866 $$
000 WWUS54 KEWX 292318 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 617 PM CDT MON MAY 29 2006 TXC013-292327- /O.CAN.KEWX.SV.W.0260.000000T0000Z-060529T2345Z/ ATASCOSA TX- 617 PM CDT MON MAY 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ATASCOSA COUNTY IS CANCELLED... THE STORMS ACROSS ATASCOSA COUNTY HAVE RAPIDLY WEAKENED BELOW SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE. LAT...LON 2868 9850 2868 9829 2893 9826 2899 9866 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:30 PM CDT, 12 minutes earlier.
Area forecast discussion, May 29, 5:30 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 530 PM CDT MON MAY 29 2006 .UPDATE...SHOWERS AND THUNDERSTORMS CONTINUE TO SLOWLY MOVE SOUTHWEST OVER OUR CWFA. HAVE UPDATED THE FORECAST TO ACCOUNT FOR CURRENT CONDITIONS BASED ON RADAR AND SATELLITE IMAGES. OTHERWISE...FORECAST ON TRACK. SUITE OF PRODUCTS ALREADY OUT. && .PREV DISCUSSION... (ISSUED 332 PM CDT MON MAY 29 2006) DISCUSSION...INTERESTING FORECAST FOR THE NEXT COUPLE OF DAYS. EMBEDDED UPPER LOW ACROSS EAST TEXAS EXPECTED TO FOLLOW THE GENERAL HIGH PRESSURE CIRCULATION ALOFT PATTERN AND MOVE WEST TOWARD SOUTH CENTRAL TEXAS. BY TOMORROW NIGHT INTO WEDNESDAY.. THIS WOULD PLACE SOUTH CENTRAL TEXAS IN THE MIDST OF THIS LOW PRESSURE PATTERN ALOFT AND ALLOW A MUCH MORE BOUYANT AIRMASS WITH THE POSSIBILITY OF TROPIC-LIKE RAINS ACROSS THE AREA. GFS SEEMS TO BE HAVING FEEDBACK PROBLEMS IN ITS SOLUTION IN INTENSIFYING SYSTEM IN THE WESTERN GULF LATE TONIGHT AND TOMORROW AND MOVING IT INTO OUR AREA WEDNESDAY. WILL DISCOUNT THE FEEDBACK HOWEVER..OVERALL PATTERN DOES SUGGEST A CHANGE TO A MUCH MORE TROPICAL REGIME OVER THE NEXT FEW DAYS AS THE UPPER LOW MOVES WEST. THUS HAVE INCREASED POPS WEDNESDAY AND THURSDAY AND INCLUDED LOCALLY HEAVY RAINS. HIGH PRESSURE BUILDS ACROSS FOR FRIDAY AND THROUGH THE WEEKEND AND LOOKS TO END THE RAIN THREAT. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/04
In the hours before
Local storm report, May 29, 3:12 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 2 S GONZALES 29.48N 97.45W
05/29/2006 E0.50 INCH GONZALES TX LAW ENFORCEMENT
OFFICER REPORTED MARBLE TO DIME SIZE HAIL ON HIGHWAY 183.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:51 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 39 min |
| May 29, 4:09 PM CDT | Flash Flood Warning | EWX | Lavaca | 2 hr |
| May 29, 5:13 PM CDT | Flash Flood Warning | EWX | Karnes, Wilson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.